Vol. 13, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 4, 421–605
Issue 3, 247–419
Issue 2, 141–246
Issue 1, 1–139

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
Editorial Board
Research Statement
Scientific Advantage
Submission Guidelines
Submission Form
Ethics Statement
Author Index
To Appear
ISSN: 1559-3959
Other MSP Journals
Analytical approach to the problem of an auxetic layer under a spatially periodic load

Henryk Kamiński and Paweł Fritzkowski

Vol. 13 (2018), No. 4, 463–479

The problem of an infinite elastic layer under a periodic load is considered. A mathematical model is formulated for the plane strain state. An analytical procedure based on the Fourier integral transformation is discussed. The displacement components are obtained as infinite sums directly via the inverse Fourier transform. Semianalytical results are presented in a nondimensional form for the case of conventional elastic materials (positive Poisson’s ratio) and auxetic materials (negative Poisson’s ratio). The deformation of the loaded boundary and other characteristic surfaces of the layer is analyzed, and the displacement and stress fields are demonstrated. The effect of Poisson’s ratio on the system behavior is studied. The results are compared with the purely numerical solutions obtained using the finite element method.

linear elasticity, elastic layer, deformation, auxetic materials, Fourier transform, approximate methods
Received: 16 January 2018
Revised: 26 July 2018
Accepted: 19 August 2018
Published: 13 December 2018
Henryk Kamiński
Institute of Applied Mechanics
Poznan University of Technology
Paweł Fritzkowski
Institute of Applied Mechanics
Poznan University of Technology